MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558610
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2023.During the procedure, the patient was undergoing choledocholithiasis extraction and was dilated with cre; however, the balloon burst at 3 pa.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Block h10: investigation results: the returned cre pro wireguided dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the balloon (distal section), located approximately 65 mm from the tip.Microscopic inspection found a pinhole located approximately at 65 mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of the balloon burst cannot be confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of a balloon burst.The pinhole found in the balloon is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during/previous the procedure could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the patient was undergoing choledocholithiasis extraction and was dilated with cre; however, the balloon burst at 3 pa.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17490889
Report Number3005099803-2023-04243
Device Sequence Number12606735
Product Code FGE
UDI-Device Identifier08714729797494
UDI-Public08714729797494
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Model NumberM00558610
Device Catalogue Number5861
Device Lot Number0030890505
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight61 KG